Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 180, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 6, 2011, 8:02 PM MDT for Washington County, Colorado. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 8:02 PM MDT (02:02 UTC)
- Expired
- Aug 6, 2011, 8:34 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Denver radar (KFTG), 121 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:18 PM MDT | HAIL 1 | Akron, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 4007 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS55 KBOU 070202
SVRBOU
COC121-070245-
/O.NEW.KBOU.SV.W.0180.110807T0202Z-110807T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
802 PM MDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
* UNTIL 845 PM MDT
* AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHWEST OF AKRON...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AKRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN DENVER.
&&
LAT...LON 4027 10316 4019 10309 4007 10310 4004 10336
4013 10339
TIME...MOT...LOC 0202Z 246DEG 23KT 4012 10329
WIND...HAIL 60MPH 1.00IN
$$
BAKER2 follow-up statements
439
WWUS55 KBOU 070222
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
822 PM MDT SAT AUG 6 2011
COC121-070245-
/O.CON.KBOU.SV.W.0180.000000T0000Z-110807T0245Z/
WASHINGTON CO-
822 PM MDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR CENTRAL WASHINGTON COUNTY...
AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED NEAR
AKRON...OR OVER AKRON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AKRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 818 PM MDT...HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN
AKRON BY A TRAINED WEATHER SPOTTER WITH THIS STORM. IF YOU ARE IN
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 4027 10316 4019 10309 4007 10310 4004 10336
4013 10339
TIME...MOT...LOC 0220Z 246DEG 23KT 4017 10315
WIND...HAIL 60MPH 1.00IN
$$
BAKER192
WWUS55 KBOU 070234
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
834 PM MDT SAT AUG 6 2011
COC121-070240-
/O.CAN.KBOU.SV.W.0180.000000T0000Z-110807T0245Z/
WASHINGTON CO-
834 PM MDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
THEREFORE IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
HOWEVER AS THIS STORM TRACKS NORTHEAST ACROSS NORTHEAST WASHINGTON
COUNTY...IT COULD STILL PRODUCE HAIL UP TO ONE-HALF INCH IN
DIAMETER...WIND GUSTS TO 50 MPH AND HEAVY RAINFALL.
LAT...LON 4027 10316 4019 10309 4007 10310 4004 10336
4013 10339
TIME...MOT...LOC 0230Z 249DEG 27KT 4020 10304
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:20 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 6, 3:20 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 320 PM MDT SAT AUG 6 2011 .SHORT TERM...WESTERLY FLOW ALOFT AND DRIER AIR HAVE MOVED INTO THE REGION. A FEW SHOWERS ARE STILL POPPING UP OVER THE HIGHER TERRAIN THIS AFTERNOON WHICH WILL CONTINUE INTO THE EVENING. DEW POINTS ALONG THE URBAN CORRIDOR HAVE DROPPED INTO THE UPPER 20S AND LOWER 30S WITH 40S AND LOWER 50S FARTHER TO THE EAST. THE DRY AIR AT THE LOW LEVELS WILL KEEP VERY MUCH PRECIPITATION FROM REACHING THE GROUND. WITH THE FLAT RIDGE IN PLACE OVER THE SOUTHERN ROCKIES... DIURNAL HEATING IS ABOUT THE ONLY DRIVER FOR SHOWER ACTIVITY ON SUNDAY. WITH FURTHER DRYING EXPECTED FOR SUNDAY...EVEN LESS SHOWER ACTVITY. A FEW DEGREES WARMING ARE ALSO EXPECTED WHICH WILL FURTHER STABILIZE THE AIRMASS. ANOTHER DAY IN THE 90S WILL BE THE MAIN RESULT. .LONG TERM...A DRIER...YET STRONGER WEST TO NORTHWEST FLOW PATTERN WILL TAKE HOLD ACROSS REGION THROUGH MUCH OF NEXT WEEK. THIS MEANS VERY LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED FROM THE FRONT RANGE WESTWARD INTO THE MOUNTAINS. THIS PATTERN WILL RESULT IN A FEW WAVES AND ASSOCIATED FRONTS WHICH WILL MAINLY EFFECT THE FAR NORTHEAST PLAINS. THIS AREA WILL BE MORE SUSCEPTIBLE FOR TO HIGHER MOISTURE LEVELS AND LATE DAY OR MORE LIKELY OVERNIGHT STORMS. CURRENT WEATHER GRIDS REFLECT THIS CURRENT THINKING SO ONLY MINOR CHANCES EXPECTED. GIVEN THE STRONGER FLOW ALOFT THERE IS A LOW THREAT OF SEVERE STORMS GIVEN MID LEVEL FLOW OF 40-50KT. LOW LEVEL MOISTURE WILL ALSO BE HIGHER IN THE EASTERN PARTS LEADING TO GREATER INSTABILITY. THERE IS A WEAK FRONTAL BOUNDARY WHICH MOVES SOUTHWESTWARD ON MONDAY NIGHT AND EARLY TUESDAY WHICH WOULD INCREASE LOW LEVEL MOISTURE ON THE PLAINS BUT THIS WOULD ALSO INCREASE THE STABILITY WITH COOLER LOW LEVELS OF THE ATMOSPHERE. ISOLATED POPS SHOULD SUFFICE FOR NOW. THE NORTHWEST FLOW WEAKENS LATER IN THE WEEK AS HIGH PRESSURE RIDGE ALOFT BUILDS BACK INTO THE ROCKY MOUNTAIN REGION. THIS MAY ALLOW A BIT MORE MOISTURE TO DEVELOP FURTHER WEST LEADING TO A SLIGHT CHANCE OF STORMS OVER THE MOUNTAINS AND ADJACENT PLAINS BY FRIDAY AND SATURDAY. && .AVIATION...ONLY ISOLATED STORMS EXPECTED THIS EVENING. SLIGHT CHANCE OF WIND GUSTS TO 40 KNOTS FOR A BRIEF PERIOD IF STORMS DEVELOP. && .HYDROLOGY...WITH DRIER AIR IN PLACE...THE FLOODING THREAT IS LOW. STILL SOME POTENTIAL FOR ISOLATED STORMS...BUT RAINFALL RATES WILL BE LESS THAN A HALF INCH PER HOUR. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE && KDRBY/ENTREKIN
Hazardous weather outlook, Aug 6, 10:58 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT SAT AUG 06 2011 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT SAT AUG 06 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS ALOFT HAVE BEGUN BRINGING DRIER AIR OVER NORTHERN COLORADO WHICH WILL REDUCE THE THREAT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...WITH THE MAIN THREAT FROM STORMS BEING GUSTY WINDS. THE THREAT OF SEVERE WEATHER OR FLOODING IS LOW. HOWEVER...BRIEF HEAVY RAINS WILL STILL BE POSSIBLE WITH A FEW STORMS OVER FAR EASTERN COLORADO...EAST OF A STERLING TO LIMON LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRIER AND SLIGHTLY WARMER AIRMASS WILL SPREAD ACROSS THE REGION THROUGH EARLY NEXT WEEK AS MOST OF THE MONSOON MOISTURE HAS SHIFTED WELL EAST AND SOUTH OF COLORADO. THERE WILL ONLY BE A SLIGHT CHANCE FOR LATE DAY STORMS OVER THE FAR NORTHEAST PLAINS...OTHERWISE DRY CONDITIONS AND SLIGHTLY ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/ENTREKIN
In the hours before
Special weather statement, Aug 6, 7:30 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 730 PM MDT SAT AUG 6 2011 COZ044-049-070200- WASHINGTON COUNTY CO-MORGAN COUNTY CO- 730 PM MDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY SOUTHEASTERN MORGAN COUNTY AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF ELBA...OR 19 MILES SOUTHWEST OF AKRON...MOVING EAST AT 25 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ELBA. LAT...LON 4015 10317 3988 10316 3989 10355 4013 10354 TIME...MOT...LOC 0130Z 261DEG 21KT 3999 10346
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:30 PM MDT | Special Weather Statement | BOU | Washington | 30 min |
| Aug 6, 7:38 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.